The 60 year old man who suffered a blood clot and paralysis after taking the AstraZeneca vaccine has died.
His family are currently preparing his body for the funeral which takes place today at 3.30 p.m. according to Muslim rites.
The man's nephew, Faleel Ali told the Express by phone that the man died just after 10 p.m. on Thursday.
Hospital officials contacted his son and informed him of his death.
Ali said the family was expecting the worse as the man's condition deteriorated further.
The man, a retired Local Government regional corporation health inspector was warded at the San Fernando General Hospital for a week.
He was a heart patient and underwent surgery about ten years ago.
Last Wednesday he took the AstraZeneca vaccine at the Princes Town health facility.
By Friday his body became partially paralysed.
A CT scan at a private institution was conducted revealing a blood clot blocking a main artery.
The man was rush the man to the San Fernando General Hospital where his condition deteriorated.
On Thursday Ali pleaded with authorities to not cover up his uncle's ailment but take action to ensure that it does not happen to someone else.
The family shared photographs of the man's body with the Express which showed that his body from the waist down to his toes have turned black in colour.
Ali had said his uncle had undergone CT scans, X-Rays, ultrasound and countless blood samples taken.
Chief Medical Officer (CMO) Dr Roshan Parasram said on Wednesday there are some studies coming out of the European Group where there were 79 cases of a cluster of diseases that occurred in Germany and some other countries in Europe a couple weeks ago.
Parasram said these cases have been investigated by the European Medical Agency as well as WHO (World Health Organisation), which is in the process of doing their final report on that particular cluster.
The CMO said there seemed to be a causative link between the vaccine and clotting.
"It is a thrombotic syndrome which causes a drop in your platelets to an extent you have bleeding, and you have a clot formation within the arteries. So generally speaking, it is an extremely rare side effect I would say of this particular vaccine.” he said.
However, Chief Executive Officer of the South West Regional Health Authority Dr Brian Armour said there was no evidence to show a link to this man's condition and the vaccine.